Thunderstorm Wind, Webster
- When
- December 11, 12:45 AM CST
- Where
- Webster County, 1.81 mi SW of Shongaloo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.321
A tree was blown down onto Henry Williams Road.
A strong upper trough advanced east out of the Rockies and into the Central and Southern Plains during the afternoon and evening of December 10th, which reinforced a strong cold front southeast into the Ozarks and Southern Plains. An expansive area of very warm and moist air had spread north into all of the Four State Region into Southeast Oklahoma and Central Arkansas, with afternoon heating…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper trough advanced east out of the Rockies and into the Central and Southern Plains during the afternoon and evening of December 10th, which reinforced a strong cold front southeast into the Ozarks and Southern Plains. An expansive area of very warm and moist air had spread north into all of the Four State Region into Southeast Oklahoma and Central Arkansas, with afternoon heating contributing to moderate instability within a strongly sheared air mass. Scattered strong to severe thunderstorms developed during the evening over portions of Northeast Texas and Southwest Arkansas ahead of the approaching cold front, before organizing into a narrow squall line and shifting southeast into North Louisiana during the late evening and early morning hours on the 11th. These storms produced a couple reports of damaging winds across portions of North Louisiana before diminishing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 10, 11:40 PM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion...DELAYED
National Weather Service Shreveport LA
1140 PM CST Fri Dec 10 2021
.UPDATE...
The latest forecast grids have been updated for the issuance of Tornado
Watch #558 until 5 AM CST, as convection gradually congeals into a
QLCS carrying the threats of tornadoes and damaging winds through
eastern zones overnight. /16/
&&
.PREV DISCUSSION... /issued 1126 PM CST Fri Dec 10 2021/
AVIATION...
For the 11/06Z TAF update, ongoing +TSRA and severe weather has
prompted a new Tornado Watch for KSHV, KELD, KMLU, and the
airspace north of the I-20 corridor until 11/10Z. MVFR/IFR
conditions will also linger through 11/12Z with and behind the
line of TSRA before lifting by 11/16Z. Robust southerly surface
winds above 10 knots will start to gain a northwesterly component
by 11/12Z as the frontal boundary proceeds southeastward through
the airspace. Wind speeds will remain above 15 knots and
eventually wane by the end of the period. /16/
PREV DISCUSSION... /issued 749 PM CST Fri Dec 10 2021/
UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 50 58 35 / 20 60 20 0
MLU 84 55 67 35 / 20 80 20 0
DEQ 80 40 54 27 / 40 60 0 0
TXK 85 46 55 33 / 40 60 0 0
ELD 80 47 56 31 / 40 60 10 0
TYR 83 47 56 33 / 20 70 20 0
GGG 85 48 55 32 / 20 50 20 0
LFK 82 51 60 36 / 20 80 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/16/16Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 NNE NASH 33.49N 94.11W
12/10/2021 E1.00 INCH BOWIE TX LAW ENFORCEMENT
LAW ENFORCEMENT HAS RECEIVED NUMEROUS CALLS
REGARDING QUARTER+ SIZED HAIL ACROSS THE NW
PORTION OF TEXARKANA.
&&
ABDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 3 WNW JEFFERSON 32.77N 94.39W
12/10/2021 MARION TX LAW ENFORCEMENT
POWERLINE DOWN ON A TREE CAUSING THE TREE TO
CATCH ON FIRE.
&&
MMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 NE
PRESCOTT. LAW ENFORCEMENT REPORTS MULTIPLE
CALLS REGARDING QUARTER SIZED HAIL AROUND
THE CITY OF PRESCOTT.
&&
16PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
CORRECTS PREVIOUS HAIL REPORT CORRECTION
FROM 1 NE PRESCOTT. LAW ENFORCEMENT REPORTS
MULTIPLE CALLS REGARDING QUARTER SIZED HAIL
AROUND THE CITY OF PRESCOTT.
&&
16PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 3 NNE NASH 33.49N 94.11W
12/10/2021 E1.00 INCH BOWIE TX LAW ENFORCEMENT
CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE
NASH. LAW ENFORCEMENT HAS RECEIVED NUMEROUS
CALLS REGARDING QUARTER+ SIZED HAIL ACROSS
THE NW PORTION OF TEXARKANA.
&&
16PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG 2 E ROSSTON 33.59N 93.24W
12/10/2021 NEVADA AR LAW ENFORCEMENT
SMALL TREES DOWN ALONG HWY 278 TOWARD THE
OUACHITA COUNTY BORDER.
&&
16The Shreveport radar (KSHV), 71 km away, was scanning. The volume nearest the first event began at 06:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto Henry Williams Road.
Two trees, a flag pole, and large limbs were blown down along Barron Road in far Southern Caddo Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990878, 990879.